Alert archive / Missouri / Wind Advisories in 2026

Wind Advisory 1, NWS Springfield, MO

March 14, 202634 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this wind advisory at Mar 14, 2026, 10:34 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 15, 2026, 10:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2026, 10:34 AM CDT (15:34 UTC)
In effect from
Mar 15, 2026, 10:00 AM CDT
Expired
Mar 16, 2026, 7:00 AM CDT
In force
21 hr
Issued by
NWS Springfield, MO
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 15:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1865 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
334 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

302 
WWUS73 KSGF 141534
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
1034 AM CDT Sat Mar 14 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150900-
/O.NEW.KSGF.WI.Y.0001.260315T1500Z-260316T1200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Howes, Aurora, Whitakerville, Laquey,
Indian Point, Alton, Weaubleau, Nixa, Roby, Mora, Fort Scott,
Darien, Couch, Neosho, Lynchburg, Goodman, Pawnee Station,
Mountain Grove, Meinert, Thomasville, Forsyth, Graff,
Springfield, Lone Oak, Rolla, Rocky Comfort, Filley, Waynesville,
Madry, Arnica, Charity, Pineville, Columbus, Crockerville,
Northwye, Nevada, Cedar Springs, Mount Vernon, Chicopee, El
Dorado Springs, Huggins, Wheatland, Jadwin, Birch Tree,
Decaturville, Wasola, Cross Timbers, Ozark, Lincoln, Rocky Mount,
Foose, Stover, Windyville, Riverton, Lowell, Neutral, Roach,
Rogersville, Fort Leonard Wood, Rome, Johnson City, Ozark Beach,
Duncan, Bolivar, Camdenton, Stockton, Marionville, Pomona, Eldon,
Crane, Dogwood, Noel, Sherwin, Village of Four Seasons,
Kimberling City, Greer, Hermitage, Mansfield, Salem, Seymour,
Branson, Powersite, Lockwood, Thayer, Lamar, Hollister,
Marshfield, Vanzant, Cole Camp, Christian Center, Laurie, Silver
Dollar City, Tiffin, Dawson, Ava, Cassville, Plato, Elsey,
Bangert, Joplin, Versailles, Edgewater Beach, Bendavis, White
Church, Siloam Springs, Carthage, West Plains, Monett, Lake
Ozark, Olive, Buffalo, Kenoma, Montier, Caplinger Mills, South
Fork, Pottersville, South West City, Greenfield, Pittsburg,
Northview, Aurora Springs, Quincy, Warsaw, Vichy, Osage Beach,
Edmonson, Appleton City, Lake Spring, Selmore, Lebanon, Squires,
Anderson, Gladden, Teresita, Wilderness, Baxter Springs,
Kirbyville, Plad, Stippville, March, Winona, and Goodhope
1034 AM CDT Sat Mar 14 2026

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 7 AM CDT MONDAY...

* WHAT...South winds, becoming west to northwest at 15 to 25 mph 
  with gusts up to 45 mph expected.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, southwest, and west central Missouri.

* WHEN...From 10 AM Sunday to 7 AM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

KP
4 follow-up statements
174 
WWUS73 KSGF 150812
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
312 AM CDT Sun Mar 15 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160215-
/O.CON.KSGF.WI.Y.0001.260315T1500Z-260316T1200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Cassville, Ava, South West City,
Chicopee, Pottersville, Cole Camp, Nixa, Lowell, Edgewater Beach,
Kirbyville, Elsey, Hollister, Mount Vernon, Lincoln, Winona,
Mountain Grove, Branson, Monett, Fort Leonard Wood, Ozark,
Rogersville, Fort Scott, Vichy, Marshfield, Carthage, Rocky
Comfort, Filley, Huggins, Pittsburg, Birch Tree, Rolla, Seymour,
Siloam Springs, Bendavis, Wasola, Eldon, Edmonson, Selmore, Lone
Oak, Noel, Squires, Forsyth, Dawson, Foose, Plad, Baxter Springs,
Cedar Springs, Charity, Ozark Beach, Greenfield, Cross Timbers,
West Plains, Teresita, Rome, Warsaw, Bolivar, Christian Center,
Northview, Quincy, Roach, Crane, Pomona, Howes, Dogwood,
Mansfield, Versailles, Silver Dollar City, Johnson City,
Windyville, Columbus, Laquey, Indian Point, Madry, Village of
Four Seasons, Pineville, Nevada, Stippville, Stockton,
Crockerville, Darien, Thayer, Neosho, Arnica, Lamar, White
Church, Tiffin, March, Olive, Lake Spring, Goodhope, Riverton,
Lynchburg, Kimberling City, Lake Ozark, Whitakerville, Northwye,
Goodman, Plato, Lockwood, Gladden, Waynesville, Camdenton,
Anderson, Osage Beach, Roby, Vanzant, Graff, Duncan, Thomasville,
Neutral, Decaturville, Buffalo, Kenoma, Weaubleau, Laurie, Couch,
Bangert, Jadwin, Meinert, Alton, Wheatland, Pawnee Station,
Montier, Sherwin, Caplinger Mills, El Dorado Springs, Lebanon,
Marionville, Hermitage, Rocky Mount, Springfield, Stover, Aurora
Springs, Wilderness, Aurora, Mora, Greer, Appleton City, South
Fork, Joplin, Powersite, and Salem
312 AM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM 
CDT MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, southwest, and west central Missouri.

* WHEN...From 10 AM this morning to 7 AM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

GH
825 
WWUS73 KSGF 151903
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
203 PM CDT Sun Mar 15 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161200-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-260316T1200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Selmore, Lebanon, Rome, Laurie, Vichy,
Crockerville, Roach, Pawnee Station, Hermitage, Roby, Wasola,
Riverton, Olive, Darien, Johnson City, Joplin, Fort Leonard Wood,
March, Anderson, Lincoln, Kirbyville, Branson, Decaturville,
Mora, Bangert, Gladden, Dawson, Montier, Baxter Springs, Lake
Spring, Lake Ozark, Waynesville, Pineville, Cassville, Edmonson,
Seymour, Village of Four Seasons, Plad, El Dorado Springs, Alton,
Greenfield, Lamar, Foose, Kenoma, Wheatland, Columbus, Caplinger
Mills, Silver Dollar City, Edgewater Beach, Thayer, Dogwood,
Sherwin, Aurora Springs, Lowell, Mountain Grove, Marshfield,
Camdenton, Stippville, Goodman, Neosho, Buffalo, Stover,
Versailles, Marionville, Pomona, Kimberling City, Couch,
Northview, Osage Beach, Stockton, Eldon, Windyville, Forsyth,
Nixa, Elsey, Aurora, Weaubleau, Squires, Rocky Comfort, Birch
Tree, Chicopee, Graff, Thomasville, Lone Oak, Duncan, Ava, Plato,
Ozark, West Plains, Warsaw, Powersite, Madry, Nevada, Filley,
Lockwood, South Fork, Arnica, Mount Vernon, Noel, Rolla, Vanzant,
Siloam Springs, Ozark Beach, Greer, Indian Point, Huggins,
Teresita, Appleton City, White Church, Rocky Mount, Jadwin,
Christian Center, Cedar Springs, Meinert, Pittsburg, Cole Camp,
Quincy, Hollister, Tiffin, Lynchburg, Winona, Wilderness, Laquey,
Charity, South West City, Salem, Neutral, Pottersville,
Springfield, Howes, Crane, Goodhope, Bolivar, Bendavis, Northwye,
Cross Timbers, Whitakerville, Fort Scott, Carthage, Mansfield,
Rogersville, and Monett
203 PM CDT Sun Mar 15 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT MONDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up of 40 to 50 mph.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, southwest, and west central Missouri.

* WHEN...Until 7 AM CDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

KP
148 
WWUS73 KSGF 160606
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
106 AM CDT Mon Mar 16 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161200-
/O.CON.KSGF.WI.Y.0001.000000T0000Z-260316T1200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Duncan, Whitakerville, Windyville,
Wheatland, Sherwin, Plad, South West City, Meinert, Roby,
Mountain Grove, Plato, Tiffin, Wasola, Winona, Teresita,
Edmonson, Fort Scott, Caplinger Mills, Aurora, Rome, Cole Camp,
Hermitage, Thayer, Goodman, Roach, Indian Point, Seymour, Village
of Four Seasons, Springfield, Lake Ozark, Fort Leonard Wood,
Squires, Pomona, Buffalo, Forsyth, Arnica, Baxter Springs,
Marionville, Wilderness, Bendavis, Mansfield, Quincy, Appleton
City, Vanzant, West Plains, Bangert, Waynesville, Eldon,
Pottersville, Neutral, White Church, Mora, Carthage, March,
Siloam Springs, Christian Center, Pawnee Station, Lincoln, Vichy,
Kimberling City, Hollister, Northview, Pineville, Crockerville,
Lynchburg, Johnson City, Mount Vernon, Aurora Springs, Rolla,
Thomasville, Gladden, Rogersville, Nixa, Versailles, El Dorado
Springs, Bolivar, Salem, Columbus, Greer, Howes, Laurie,
Northwye, Warsaw, Kenoma, Stover, Anderson, Filley, Laquey, Ozark
Beach, Rocky Mount, Ava, Edgewater Beach, Jadwin, Stippville,
Couch, Cassville, Elsey, South Fork, Lamar, Darien, Lebanon,
Stockton, Madry, Pittsburg, Osage Beach, Chicopee, Powersite,
Joplin, Weaubleau, Dogwood, Camdenton, Birch Tree, Branson,
Selmore, Marshfield, Dawson, Neosho, Ozark, Lowell, Cedar
Springs, Montier, Riverton, Kirbyville, Charity, Foose, Olive,
Rocky Comfort, Cross Timbers, Graff, Lockwood, Greenfield, Lake
Spring, Lone Oak, Alton, Nevada, Huggins, Decaturville, Noel,
Silver Dollar City, Crane, Monett, and Goodhope
106 AM CDT Mon Mar 16 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 40 to 50 mph.

* WHERE...Portions of southeast Kansas and central, east central, 
  south central, southwest, and west central Missouri.

* WHEN...Until 7 AM CDT this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

PC
324 
WWUS73 KSGF 161144
NPWSGF

URGENT - WEATHER MESSAGE
National Weather Service Springfield MO
644 AM CDT Mon Mar 16 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161245-
/O.EXP.KSGF.WI.Y.0001.000000T0000Z-260316T1200Z/
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St.
Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
Including the cities of Goodman, Forsyth, Sherwin, Windyville,
Rogersville, Pineville, Salem, Winona, Kirbyville, Greenfield,
Birch Tree, Village of Four Seasons, Camdenton, Carthage,
Pottersville, Neosho, Lynchburg, Mount Vernon, Wheatland,
Lebanon, Lone Oak, Northwye, Foose, Lincoln, Mountain Grove,
Dogwood, Plato, Buffalo, Wasola, Cole Camp, Goodhope, Vanzant,
Tiffin, Darien, Alton, Weaubleau, Pomona, Noel, Cassville,
Whitakerville, Monett, Elsey, Vichy, Edgewater Beach, Warsaw,
Howes, Squires, Lake Spring, Marionville, Arnica, Laquey,
Bangert, Ozark Beach, Fort Scott, Nixa, Edmonson, Wilderness,
Roby, Lake Ozark, Aurora, South West City, Marshfield,
Springfield, Madry, Fort Leonard Wood, West Plains, Waynesville,
Siloam Springs, Baxter Springs, Lowell, Charity, Montier, Cross
Timbers, Anderson, Mora, Laurie, March, Appleton City, Teresita,
Selmore, Versailles, Huggins, Quincy, Neutral, Aurora Springs,
Gladden, Nevada, Rome, Lamar, Rolla, Eldon, Lockwood, Duncan,
Powersite, Meinert, Riverton, Pawnee Station, Hermitage,
Christian Center, Stockton, Graff, Olive, Ava, Kenoma, Silver
Dollar City, Decaturville, Crockerville, Columbus, Plad,
Northview, Joplin, Hollister, White Church, Crane, Cedar Springs,
Indian Point, Thomasville, Rocky Mount, Greer, Osage Beach,
Caplinger Mills, Roach, Chicopee, Stover, Bendavis, Seymour,
Branson, Couch, Kimberling City, Filley, Thayer, Dawson, El
Dorado Springs, Bolivar, Rocky Comfort, Johnson City, Ozark,
Mansfield, Pittsburg, Jadwin, South Fork, and Stippville
644 AM CDT Mon Mar 16 2026

...WIND ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING...

Winds have fallen below advisory levels, however gusts from 20 to 30 
mph may still occur through the day and into this evening.

$$

For more information from the National Weather Service, visit 
http://weather.gov/sgf

GH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:40 AM CDT, 3 hours 54 minutes earlier. Its key messages:

  • There is a Slight (2 out of 5) to Enhanced (3 out of 5) Risk for severe thunderstorms Sunday afternoon/early evening as a line of showers and storms move across the area. The primary risk will be damaging winds, with a low tornado risk across south-central Missouri.
  • Light snow will develop across portions of the area Sunday evening behind cold front/storms, with snow lingering into the overnight hours as much colder air moves into the region.
  • Gusty northerly winds of 40 to 50 mph will occur behind the front Sunday afternoon/evening into Sunday night.
  • Below average temperatures with near record lows in the teens will occur on Monday and Tuesday mornings. Temperatures will quickly rebound to above average by the middle to end of next week.
Area forecast discussion, Mar 14, 6:40 AM CDT, 3 hours 54 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
640 AM CDT Sat Mar 14 2026

.KEY MESSAGES...

- There is a Slight (2 out of 5) to Enhanced (3 out of 5) Risk
  for severe thunderstorms Sunday afternoon/early evening as a
  line of showers and storms move across the area. The primary
  risk will be damaging winds, with a low tornado risk across
  south-central Missouri.

- Light snow will develop across portions of the area Sunday
  evening behind cold front/storms, with snow lingering into the
  overnight hours as much colder air moves into the region.

- Gusty northerly winds of 40 to 50 mph will occur behind the
  front Sunday afternoon/evening into Sunday night.

- Below average temperatures with near record lows in the teens
  will occur on Monday and Tuesday mornings. Temperatures will
  quickly rebound to above average by the middle to end of next
  week.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 133 AM CDT Sat Mar 14 2026

Surface high pressure was moving to the southeast out of the
Northern Plains towards the Great Lakes early this morning.
This was allowing for dry flow from easterly winds, which will
continue into the morning hours before becoming southerly in
response to the high continuing to move east and a developing
area of low pressure in the central Rockies/Plains.

As the storm system in the Plains moves east through today and
tonight, winds will increase and become gusty as the pressure
gradient tightens. By this afternoon, gusts of 15 to 25 mph will
occur at times and continue into this evening. Highs will warm
into the 70s this afternoon, with mild conditions thanks to
southerly winds and slowly increasing relative humidities.
Overnight lows will then cool into the middle to upper 50s.

By Sunday morning, an upper-level trough will dive southeast
into the central Plains and push the previously mentioned
surface low across the Plains and towards the Ozarks. In
advance of the associated surface front, warm air and moisture
advection will be ongoing, setting the stage for potential
severe weather as the front moves into and through the Ozarks
region Sunday afternoon into the evening hours.

The pressure gradient will continue to tighten ahead of the
surface low and cold front into Sunday morning, with south to
southwesterly wind gusts of 30 to 40 mph. As the low moves east
across Iowa on Sunday, the cold front will move east across
southwest Missouri. This frontogenesis will allow for the
development of strong to severe storms as the front translates
eastward Sunday afternoon into the evening.

Instability ahead of the front remains in question and will
depend of the speed and timing of the front. Ensemble output
indicates most of the region will see less than 500 J/kg of
CAPE, however shear will be rather high thanks to a strong 40-60kt
LLJ that will move over the region. Additionally, an upper-level
90-110kt jet max will provide additional synoptic lift as it
moves over the region, rounding the base of the upper trough.
With the initial cap in place, limited instability, and timing
concerns, expectations remain that the best areas for potential
severe weather associated with the front will be generally east
of Highway 63 Sunday afternoon into the evening.

The main concern would be damaging winds as downdrafts from
precipitation loading combine with synoptic winds of 30 to 40
mph, potentially producing winds that may be in excess of 60 to
70mph in the strongest storms, if they develop. Additionally,
with ample shear, isolated QLCS tornadoes will be possible in
areas where the line-normal shear component becomes favorable
for spin ups. Again, this all hinges on the speed of the front.

The front should have moved through the Ozarks by Sunday
evening. Behind the front, an arctic airmass will rush in to
fill the void with temperatures falling from the middle to upper
60s afternoon highs in advance of the front, to the upper 20s
by midnight. This cold air will be ushered into the Ozarks by
40 to 50 mph northerly winds. There may be occasions when
synoptic winds gust as high as 60 mph. The cold air will move in
quickly enough to produce a change over from rain, associated
with the wrap around precipitation from the upper low and front,
to snow fairly rapidly in the wake of the front.

Accumulating snow potential will be generally best along and
north of Highway 60 and east of Highway 65, but snow flakes will
be possible across the entire area. There will be the potential
for a dusting of snow with locally 1-2". With ground
temperatures initially warm from the recent warm weather,
accumulations will initially be minimal. However, where any
moderate bands of snow can develop, there will be the
possibility for the snow to melt then refreeze as the colder
temperatures move into the area. This resulting flash freeze
might cause slick spots, especially on bridges and overpasses.
The strong northerly winds will also cause blowing snow, which
will reduce visibilities with any bands of moderate snow.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 133 AM CDT Sat Mar 14 2026

Lows will drop into the teens Monday morning with near-record
readings possible (see the Climate section below for more
information). Wind chill values will be in the single digits to
around zero Monday morning thanks to continued windy
conditions. Highs will only warm into the 30s Monday afternoon.
The cold airmass will linger across the region into Tuesday
morning, with morning lows again in the teens to around 20
degrees, putting records in jeopardy again for some locations.

The colder weather will begin to moderate Tuesday and through
the rest of next week. Ensemble model members are in good
agreement with temperatures returning to the 70s by midweek,
with highs in the 80s possible by the middle to end of next
week. A few model 90th percentile outputs for highs next weekend
even have temperatures in the upper 80s to near 90. This would
send the Ozarks from winter to summer in one week. Stay tuned.

&&

.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 638 AM CDT Sat Mar 14 2026

Flight conditions through tonight will remain VFR with LLWS the
main concern during this evening and the overnight hours. Surface
winds will be generally easterly from 5 to 10mph but will shift
out of the south by this afternoon and become gusty into this
evening.

A strong cold front is then expected to move through the region
SUnday afternoon in to the evening.

&&

.CLIMATE...
Issued at 133 AM CDT Sat Mar 14 2026

A cold arctic airmass will bring a brief return of winter
temperatures to the Ozarks for Monday (March 16) and
Tuesday (March 17) mornings. For some locations, mornings lows
may fall to near record temperatures with forecast lows in the
middle to upper teens. These temperatures may have impacts on
early blooming vegetation thanks to a warm previous two week
period of temperatures from 5 to 15 degrees above average. Of
the past 13 days, 10 have been warmer than average.

Record Low Temperatures:

March 16:
KSGF: 16/1895
KJLN: 19/1988
KVIH: 14/1900
KUNO: 16/1988

March 17:
KSGF: 13/1900
KJLN: 16/1906
KVIH:  8/1900
KUNO: 18/1958

Record Low Highs:

March 16:
KUNO: 32/1970

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...None.
MO...None.

&&

SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...Hatch
CLIMATE...Hatch
Hazardous weather outlook, Mar 14, 5:24 AM CDT, 5 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
524 AM CDT Sat Mar 14 2026

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151030-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
524 AM CDT Sat Mar 14 2026

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited non thunderstorm wind risk.

DISCUSSION...

Winds will begin to increase this afternoon and evening with gusts
from 15 to 25 mph at times as a storm system moves into the plains.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A line of showers and storms will develop along a cold front and
move east across the area Sunday afternoon into the early evening
hours. There will be a Slight (2 out or 5) to Enhance (3 out of
5) Risk for severe thunderstorms Sunday afternoon and evening.
The primary risk will be damaging straight line winds with a low
tornado risk, mainly across south central Missouri.

Southwesterly wind gusts of 30 to 40 mph will occur ahead
of the front. Winds will shift to the northwest behind the front
Sunday afternoon and evening and increase with gusts of 40 to
50 mph occurring at times into the overnight hours.

A much colder air mass will move into the area and light snow
will develop Sunday evening into the overnight hours. A dusting
to locally 1 to 2 inches of snow will be possible, mainly north
of Highway 60 and east of Highway 65. A few slick spots will be
possible, especially on bridges and overpasses.

Lows will drop into the teens Monday and Tuesday mornings with
will chill values in the single digits above zero to around zero
degrees.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Hatch

Nearby

Wind Advisories in Missouri, 2026Wind Advisories in Kansas, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.